Illinois, 2006Tornado in Illinois, April 13, 2006
April 13, 2006 · NWS DVN · 1 event in 1 county or zone
9 miles and entered into Mercer County at 2033 CST. 8 miles west of Hamlet at 2055 CST.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tornado developed just north of the Rock Island/Mercer County line near 297th Street West at 2029 CST and moved east southeast 1.9 miles and entered into Mercer County at 2033 CST. The tornado continued moving east southeast in Mercer County and dissipated 0.8 miles west of Hamlet at 2055 CST. Intermittent F0 and F1 damage was noted to trees and outbuildings along its path.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 13, 4:42 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 13, 4:42 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT THU APR 13 2006
.UPDATE...
THUNDERSTORMS HAVE INITIATED OVER CENTRAL IOWA IN THE LAST 30
MINUTES...AND THIS IS A FAVORABLE LOCATION FOR STRONG TO SEVERE
THUNDERSTORMS TO MOVE INTO OUR CWA. A SEVERE THUNDERSTORM WATCH AS
BEEN ISSUED TIL MIDNIGHT...AREAS NORTH OF HIGHWAY 78 IN IOWA...AND
FOR MERCER AND ROCK ISLAND IN ILLINOIS. THE MAIN THREAT SHOULD BE
LARGE HAIL AND VERY STRONG WINDS UP TO 80 MPH. SOME SUPERCELLS WILL
BE POSSIBLE AS WELL...MAINLY IN EASTERN IOWA EARLY THIS EVENING.
ERVIN
&&
.SYNOPSIS...
A COLD FRONT WILL SLOWLY SAG SOUTH TONIGHT AND STALL ACROSS THE
REGION FOR THE NEXT THREE DAYS. A SERIES OF LOW PRESSURE SYSTEMS ARE
FORECAST TO TRACK ALONG THE FRONT BRINGING SEVERAL ROUNDS OF RAIN TO
THE AREA.
&&
.DISCUSSION...
MOISTURE IS SLOWLY MOVING INTO THE REGION ALBEIT SLOWER THAN WHAT
THE MODELS HAVE BEEN INDICATING. NEW 18Z SOUNDING STILL HAS A
MINIMAL CAP ON IT. THIS CAP ALONG WITH VERY LIMITED MOISTURE HAS
PRECLUDED CONVECTION FROM DEVELOPING. CONVECTION SHOULD DEVELOP
FAIRLY QUICKLY THIS EVENING WITH IT TRANSFORMING INTO AN MCS THAT
EXITS THE AREA AROUND DAWN FRIDAY. MCS IN TURN WILL HELP PUSH THE
COLD FRONT SOUTH TO THE IA/MO BORDER WITH THE NEXT WAVE ARRIVING
FRIDAY AFTERNOON.
THE WAVE ON FRIDAY SHOULD INITIATE CONVECTION DURING THE
AFTERNOON/EVENING WITH DRY EASTERLY FLOW SETTING UP BY SATURDAY
MORNING. STALLED FRONT TO RETURN SATURDAY NIGHT/SUNDAY AND THIS
COULD GET INTERESTING IF THE MODELS ARE CORRECT. POTENTIAL IS THERE
FOR A MODERATE TO POSSIBLY HEAVY RAIN EVENT OVER ABOUT THE NORTH
HALF OF THE CWFA.
AFTER A QUIET MONDAY THROUGH TUESDAY MORNING...THE NEXT WAVE ARRIVES
TUESDAY AFTERNOON INTO WEDNESDAY BRINGING ANOTHER ROUND OF PRECIP TO
THE AREA. WEDNESDAY NIGHT AND THURSDAY LOOK DRY ATTM.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT NORTH OF HIGHWAY 78.
IL...SEVERE THUNDERSTORM WATCH TIL MIDNIGHT ROCK ISLAND AND MERCER.
MO...NONE.
ERVIN/08
Hazardous weather outlook, Apr 13, 12:55 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 PM CDT THU APR 13 2006
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
155 PM CDT THU APR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE ENTIRE OUTLOOK AREA REMAINS IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS...FOR MAINLY THIS EVENING.
SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP TOWARD EVENING
OVER SOUTHERN MINNESOTA AND PORTIONS OF NORTH CENTRAL AND
NORTHEAST IOWA. THESE STORMS MAY THEN DEVELOP INTO A COMPLEX AND
MOVE QUICKLY SOUTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS
TONIGHT BETWEEN 7 PM AND 1 AM. THE MAIN THREAT FROM THESE STORMS
WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH. SECONDARY
THREATS WILL BE LARGE HAIL AND HEAVY RAIN. THE PORTION OF THE
OUTLOOK AREA MOST AT RISK IS GENERALLY NORTHEAST OF A LINE FROM
WASHINGTON IOWA...TO MONMOUTH ILLINOIS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CONTINUED RISK FOR SEVERE WEATHER ACROSS PORTIONS OF
THE OUTLOOK AREA FRIDAY THROUGH SATURDAY NIGHT AS A STRONG FRONT
LINGERS IN THE REGION. ON FRIDAY...THERE IS A SLIGHT RISK FOR
SEVERE STORMS FOR AREAS SOUTH OF INTERSTATE 80 IN THE AFTERNOON
AND EVENING. THE AREA OF MAIN CONCERN WILL BE NEAR A STALLED FRONTAL
WEST TO EAST BOUNDARY IN THE VICINITY OF SOUTHEAST IOWA...NORTHEAST
MISSOURI INTO WEST CENTRAL ILLINOIS. CONDITIONS IN THIS AREA MAY
BE FAVORABLE FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WIND.
A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE SATURDAY INTO
SATURDAY NIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A STRONG UPPER
LEVEL SYSTEM MOVES THROUGH THE REGION. SUPERCELL THUNDERSTORMS
WILL BE POSSIBLE AS A WARM FRONT LIFTS NORTHEAST IN THE AFTERNOON.
THESE MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND...AND
ISOLATED TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH
MAY CAUSE MINOR FLOODING AND RISING RIVER LEVELS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
MCCLURE
In the hours before
Local storm report, Apr 13, 8:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST CLINTON 41.84N 90.23W
04/13/2006 M0 MPH CLINTON IA AWOS
51KT GUST AT CLINTON AIRPORT
&&
RAYWLocal storm report, Apr 13, 8:22 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO WATERFORD 42.76N 88.22W
04/13/2006 RACINE WI TRAINED SPOTTER
SPOTTER REPORTS LARGE TORNADO ON THE GROUND FOR THE PAST
3 MIBNUTES IN VICINITY OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 8:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL MUSCATINE 41.42N 91.07W
04/13/2006 E1.75 INCH MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTED HAIL IN SOUTH END OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 8:24 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL INDEPENDENCE 42.47N 91.89W
04/13/2006 E0.88 INCH BUCHANAN IA TRAINED SPOTTER
SPOTTER REPORTS HAIL UP TO THREE QUARTERS OF AN INCH.
&&
MIKEZLocal storm report, Apr 13, 8:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
SPOTTER REPORTS LARGE TORNADO ON THE GROUND FOR THE PAST
3 MIBNUTES IN VICINITY OF MUSCATINE.
&&
MIKEZLocal storm report, Apr 13, 8:26 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG MUSCATINE 41.42N 91.07W
04/13/2006 MUSCATINE IA TRAINED SPOTTER
BUILDINGS DAMAGED AT MUSCATINE AIRPORT. CAUSE UNKNOWN.
&&
STEVEKTornado, Rock Island
- When
- April 13, 8:29 PM CST to 8:33 PM CST
- Where
- Rock Island County, 6 mi SW of Illinois City
- Rating
- F1
- Path length
- 1.9 mi
- Path width
- 880 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.333, -90.983
Crossed into Mercer County
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Iowa, April 13, 200630 injured · $12 million · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$160 million · 4.25 in hail · 61 events
- Tornado in Iowa, April 13, 20061 death · 1 injured · $120,000 · F1 · 1 event
- Hail and Damaging Winds in Iowa, April 13, 20061 injured · $1.2 million · 2.75 in hail · 107 events
- Tornadoes and Hail in Illinois, April 13 to 14, 2006$2.8 million · F0 · 51 events
- Tornado and Hail in Iowa, April 13, 2006$355,000 · F0 · 50 events
- Tornado in Illinois, April 13, 2006$30,000 · F2 · 1 event
- Hail and Damaging Winds in Wisconsin, April 13, 2006$1.0 million · 1.25 in hail · 23 events
- Hail and Damaging Winds in Illinois, April 13 to 14, 2006$662,000 · 1.75 in hail · 30 events
- Tornado in Iowa, April 13, 20061 injured · $100,000 · F1 · 1 event
- Tornado in Illinois, April 13, 2006$100,000 · F1 · 1 event
- Tornado in Iowa, April 13, 2006$80,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502572.